Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2019, 6:34 PM MDT for Goshen County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 6:34 PM MDT (00:34 UTC)
- Expired
- Jul 2, 2019, 9:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:33 PM MDT | FLASH FLOOD | S Hawk Springs, WY | BOTH SOUTHBOUND LANES OF HWY 85 UNDER WATER. THIS CORRECTS A PREVIOUS VERSION OF THE LSR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
224 WGUS55 KCYS 030034 FFWCYS WYC015-030330- /O.NEW.KCYS.FF.W.0016.190703T0034Z-190703T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 634 PM MDT Tue Jul 2 2019 The National Weather Service in Cheyenne has issued a * Flash Flood Warning for... Southeastern Goshen County in southeastern Wyoming... * Until 930 PM MDT. * At 633 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... La Grange, Hawk Springs Recreation Area, Hawk Springs Campground and Hawk Springs. Additional rainfall amounts of up to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4190 10406 4162 10406 4162 10445 4190 10446 $$ Claycomb
1 follow-up statement
731 WGUS75 KCYS 030320 FFSCYS Flash Flood Statement National Weather Service Cheyenne WY 920 PM MDT Tue Jul 2 2019 WYC015-030330- /O.EXP.KCYS.FF.W.0016.000000T0000Z-190703T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goshen WY- 920 PM MDT Tue Jul 2 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN GOSHEN COUNTY WILL EXPIRE AT 930 PM MDT... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4190 10406 4162 10406 4162 10445 4190 10446 $$ Claycomb
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 4:37 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 2, 4:37 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 437 PM MDT Tue Jul 2 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 230 PM MDT Tue Jul 2 2019 Expect sctd showers and tstms currently around the mtns to progress east and northeast through early this evening but may have some difficulty progressing much across the Neb Panhandle. Shear and instability not impressive but once again a few strong storms possible, most likely up north. Activity should dissipate late this evening. Should see pretty much a repeat for Weds with convection firing again initially over the mtns then moving over the plains. Best area looks to be over northern parts of the CWA closer to a shortwave that will clip that area. A weak sfc boundary may also help to enhance activity a bit. .LONG TERM...(Thursday through Tuesday) Issued at 230 PM MDT Tue Jul 2 2019 Looks like pretty much a persistence fcst through early next week as the upper pattern changes very little. Expect sctd mainly afternoon and evening showers and tstms most days as weak impulses lift across the region. The airmass may dry out some early next week as some drier air from the desert sw may advect over the region. Otherwise a cool front looks to pass across early Friday bringing a cool down for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 430 PM MDT Tue Jul 2 2019 Thunderstorms expected once again this evening for a few airports. Nailing down specific airports...used the latest short term guidance...namely HRRR and HIRES. Looks like KBFF and KAIA look to be the two locations that could see storms moving over the airports. Have TEMPO groups in for both TAFs this evening. && .FIRE WEATHER... Issued at 230 PM MDT Tue Jul 2 2019 No significant changes are expected for the rest of the week with warm temperatures and pretty much daily chances for mainly afternoon and evening showers and thunderstorms. A cool front will move across Thursday night bringing cooler conditions Friday and Saturday. Fire weather concerns remaining quite low. && .HYDROLOGY... Issued at 310 AM MDT Tue Jul 2 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous weather outlook, Jul 2, 10:40 AM MDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1040 AM MDT Tue Jul 2 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-030930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1040 AM MDT Tue Jul 2 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the thunderstorms may become strong to severe later this afternoon into this evening, with hail and strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances for afternoon and evening thunderstorms will continue each day, with some strong to severe thunderstorms possible on the Fourth of July. The least coverage of late day thunderstorms will be next Sunday and Monday. .Spotter information statement... Spotter activation is not expected.
In the hours before
Local storm report, Jul 2, 5:47 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 10 WNW VETERAN 42.03N 104.52W
07/02/2019 M1.00 INCH GOSHEN WY EMERGENCY MNGR
&&
WMLocal storm report, Jul 2, 6:01 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 9 SW LINGLE 42.06N 104.48W
07/02/2019 E1.00 INCH GOSHEN WY EMERGENCY MNGR
COUNTY ROAD 70 FROM ROAD 17 TO 19 COVERED IN
QUARTER INCH HAIL.
&&
WMLocal storm report, Jul 2, 6:03 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLASH FLOOD 9 SW LINGLE 42.06N 104.48W
07/02/2019 GOSHEN WY EMERGENCY MNGR
REPORT OF WATER RUNNING OVER THE ROAD AT
INTERSECTION OF ROAD 70 AND ROAD 19.
&&
WMSpecial weather statement, Jul 2, 6:08 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 608 PM MDT Tue Jul 2 2019 WYZ101-030045- Converse County Lower Elevations WY- 608 PM MDT Tue Jul 2 2019 ...SPECIAL WEATHER STATEMENT... At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near Rolling Hills, or 19 miles northwest of Douglas, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of central Converse County. LAT...LON 4282 10566 4290 10582 4307 10568 4299 10542 TIME...MOT...LOC 0008Z 220DEG 19KT 4292 10571 Mokry
Special weather statement, Jul 2, 6:11 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
611 PM MDT Tue Jul 2 2019
WYZ117-118-030045-
Central Laramie County WY-South Laramie Range Foothills WY-
611 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 645 PM MDT...
At 611 PM MDT, Doppler radar was tracking a strong thunderstorm near
South Greeley, or 8 miles southwest of Cheyenne, moving northeast at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cheyenne, South Greeley, Warren AFB, Frontier Park, Warren Af Base,
Ranchettes, Fox Farm-College and South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 0 and 17.
Interstate 80 in Wyoming between mile markers 354 and 370.
LAT...LON 4103 10501 4126 10489 4113 10460 4099 10479
4100 10496
TIME...MOT...LOC 0011Z 214DEG 17KT 4106 10490
MokrySpecial weather statement, Jul 2, 6:24 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
624 PM MDT Tue Jul 2 2019
NEZ019-096-WYZ108-030100-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
624 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 700 PM
MDT...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hawk Springs, or 18 miles south of Torrington, moving northeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange, Yoder, Huntley, Hawk Springs Campground, Hawk Springs
Recreation Area, Veteran, Hawk Springs and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4158 10427 4167 10450 4177 10442 4203 10440
4204 10405 4167 10407
TIME...MOT...LOC 0023Z 209DEG 24KT 4180 10425
BrothersThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:08 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Jul 2, 6:11 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Jul 2, 6:24 PM MDT | Special Weather Statement | CYS | Goshen | 36 min |
| Jul 2, 6:33 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 42 min |
| Jul 2, 6:39 PM MDT | Special Weather Statement | CYS | Converse | 36 min |
| Jul 2, 7:43 PM MDT | Special Weather Statement | CYS | Goshen | 32 min |
| Jul 2, 9:33 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
| Jul 3, 1:36 PM MDT | Special Weather Statement | CYS | Platte | 39 min |
| Jul 3, 1:49 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Jul 3, 2:04 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 56 min |
| Jul 3, 2:26 PM MDT | Special Weather Statement | CYS | Converse | 49 min |
| Jul 3, 2:46 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 44 min |
| Jul 3, 3:23 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 67 min |
| Jul 3, 4:02 PM MDT | Special Weather Statement | CYS | Niobrara | 43 min |
| Jul 3, 4:23 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 20 min |
| Jul 3, 4:28 PM MDT | Tornado Warning | CYS | Niobrara | 32 min |
| Jul 3, 4:33 PM MDT | Special Weather Statement | CYS | Goshen | 57 min |
| Jul 3, 5:36 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 21 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.